Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    4
  • views
    5,152

Day 16

labRat

407 views

Cumulative dose: 12.8 mg/kg

Changed side effects since last post: General redness, peeling/flaking skin all over face

Persistent side effects: Dry lips, obvious blackheads

The side effects are getting gross and discouraging. My skin is increasingly raw and blotchy looking; there's a growing mismatch between my foundation and overall skin tone. I also have these flaky patches, especially around my mouth and chin, that don't seem to go away. My skin is really sensitive too--almost everything stings. A couple of questions for readers:

  1. Does the redness ever get better during the treatment? That is, does it ever get better before you actually stop the isotretinoin?
  2. Same as above, but for peeling.
  3. I'm really worried about how much everything hurts (and contributes to my overall blotchy, red look). This morning, for the first time, I waited a good 20 min after showering before applying a bit of Cerave to the worst areas and then suncreen (Neutrogena Ultra Sheer Dry-Touch Sunblock, SPF 45), and it didn't sting so much. I'm hoping that introducing this lag will be enough. Currently, I'm using Cetaphil wash twice a day (using a soft washcloth or my hands). I then use Cerave in the evening or Neutrogena sunscreen in the morning, but I think I'll pre-apply some Cerave in future mornings too. Did anyone else have this kind of irritation, and did it go away? Were other products less irritating?

I reeeeeeeeeaally want my blackheads to go away and to get the flakeface under control. Yesterday, I went into work happy that I didn't have any meetings and didn't have to worry about people staring at my face. I then got some good news, and my boss and I went out to celebrate. He stared a bit. It was crummy. And now I'm gearing myself up for the next phase of my career, which is a bit intimidating, and I would really prefer to avoid all forms of dermatological drama. So... any advice on what I can expect? I'm guessing I'll go up to 60 mg/day next month and probably stay there for a while.



2 Comments


Recommended Comments

hello, i would suggest putting something heavier than cetaphil or cerave on your face. since your skin is lacking oil durin accutane, its ok to put heavier stuff on your face than you normally would. unrefined shea butter works amazing for me. it is very rich and calming and doesnt clog pores. i use it as a night time cream and its great. good luck!

Share this comment


Link to comment

Thanks, Bitsy! I think I will apply Cerave 2x/day and get shea butter if the flakiness doesn't disappear. I admit I haven't noticed a huge reduction in oil, and I'm worried I'll make my blackheads worse if I moisturize with the wrong things. I'll admit I don't totally trust measures of what's comedogenic and what isn't--petrolatum (which is in Cerave and the primary ingredient in Aquaphor) supposedly isn't, and shea butter supposedly isn't either, but I don't know if the standard tests for comedogenicity (which is performed on rabbit ears!) are perfectly accurate. All I know is that my blackheads have gotten worse since starting isotretinoin and moisturizing more often. That said, the flakiness and irritation are becoming bigger problems!

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×